Dear RAINBOW, of course any requirements regarding medication overrun the suggested dietary quantities! I'm not sure if we understand all the complications connected with the drugs we take. Please consult your doctor specifically about potassium. Actually there are warning signs to that effect on salt substitute containers when sodium content is lowered by replacing it with potassium. Take care!
Never say never
current weight: 253.0
Fitness Minutes: (45,924) Posts: 4,650 9/5/13 10:10 P
The diet on Spark People is just a suggestion. It's what fits most of the people, but it doesn't fit everyone. I have kidney disease and adjust several things on the diet plan including the potassium, sodium, and protein level to fit me. One of the nice things about the tracker is that I can check to see how I'm doing during the day and add or subtract things from my meal plan so I don't get off track.
The secret of change is to focus all of your energy not on fighting the old, but on building the new.--Socrates ~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~ *~*~*~*~*~*~ The only person you need to be better than is the person you were yesterday.
Pounds lost: 5.0
Fitness Minutes: (1,447) Posts: 4,319 9/5/13 8:14 P
I had to go to the dietation that is with my medical group. Took a like of all vitamins ect to her. She had a list of my meds. She was able to work out a diet, that gave me what I need and did not interfere with any meds. You may have to also give that a try.
Lord, bless my diet buddies and help me met my 2016 weight goals of 50 pounds.
July SparkPoints: 1,724
Fitness Minutes: (80) Posts: 26 9/5/13 6:40 P
My PCP prescribed 40 mg Diovan ( start dose is usually 80m) and in three weeks I have finally tolerated 10 mg. (recommended starting dose is actually 80 mg!) My bp has returned to normal..sometimes below normal. I have been eating high potassium foods and using salt substitute. (potassium).
Now I read that high potassium foods and salt substitute are NOT recommended while taking this med. My SparkPage recommends 4500-6000 mg of potassium. I'm quite confused and a bit anxious as the warning is for potential heart failure if potassium in blood gets too high.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.